Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2002, 5:01 PM EST for Duval County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2002, 5:01 PM EST (22:01 UTC)
- Expired
- Mar 26, 2002, 5:45 PM EST
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 262201 SVRJAX FLC031-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EST TUE MAR 26 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EST * AT 501 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES SOUTHEAST OF ORTEGA...OR ABOUT 4 MILES NORTHEAST OF ORANGE PARK... MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EST... ORTEGA AND SAN MARCO... ARLINGTON... UNF... FORT CAROLINE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 3023 8180 3014 8158 3027 8145 3047 8150 CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:55 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 26, 2:55 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EST TUE MAR 26 2002 AFTN/TONIGHT...TSTMS BEGINNING TO DEVELOP EARLY THIS AFTERNOON ACROSS ENTIRE CWA. MORNING SOUNDING SHOWED GOOD INSTABILITY WITH LI IN THE -6 TO -7 RANGE AND MODIFIED CAPES AOA 3000J/KG. FLOW AT SFC AND ALOFT A BIT WEAK FOR ANY WIDESPREAD ORGANIZED SEVERE WX BUT WILL BE MONITORING CLOSELY FOR ANY SEVERE CELLS THAT DO DEVELOP. PRE-FRONTAL SQUALL STILL BACK OVER SE ALABAMA AND FLORIDA PANHANDLE. THIS FEATURE SHOULD WEAKEN AS IT MOVES EAST AND DYNAMICS WEAKEN. HOWEVER...THE DYNAMICS THAT DO REMAIN WILL LIKELY ENHANCE SEA BREEZE INITIATED CONVECTION CURRENTLY DEVELOPING. THE RESULTING CONVECTION WILL LIKELY MOVE SLOWLY BACK TOWARDS THE EAST COAST THROUGH THE LATE EVENING. WILL KEEP LIKELY POPS MOST PLACES TONIGHT FOR PRECIP MAINLY BEFORE MIDNIGHT. PARTIAL CLEARING STARTING IN THE NORTHWEST LATE. FORECAST...SKIES WILL CLEAR FROM NORTHWEST TO SOUTHEAST DURING THE MORNING HOURS WED AS HIGH PRESSURE BUILDS EAST INTO MID ATLANTIC STATES. WEAK FRONT MOVES INTO S GEORGIA LATE FRIDAY BUT APPEARS TO WASH OUT BEFORE MOVING INTO FLORIDA. HIGH PRESSURE REBUILDS FOR WEEKEND WITH MOISTURE BEGINNING TO INCREASE ON SUNDAY AHEAD OF NEXT SYSTEM. TIMING AND INTENSITY OF NEXT SYSTEM STILL IN QUESTION...SO WILL NOT MAKE ANY BIG CHANGES TO EXTENDED. MARINE...NO BIG CHANGES FROM PREVIOUS FCST. WINDS TO SHIFT TO NORTHWEST WED WITH SCEC CONDITIONS EXPECTED. PRELIM AMG 52/73/45/74 6000 SSI 58/74/49/67 7000 JAX 58/75/47/74 6100 SGJ 63/73/52/72 6200 GNV 61/77/48/78 5100 OCF 62/79/48/78 5100 25 .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL/TRABERT
In the hours before
Special weather statement, Mar 26, 11:30 AM EST, 5 hours 31 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EST TUE MAR 26 2002 ...THUNDERSTORMS LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING... ...STRONG STORMS ARE POSSIBLE... A VERY UNSTABLE AIRMASS...IN COMBINATION WITH A DISTURBANCE ALOFT...WILL BRING THE THREAT OF STRONG THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. STORMS WILL BE ENHANCED BY SEABREEZES FROM BOTH THE GULF OF MEXICO AND THE ATLANTIC. STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND HAIL...IN ADDITION TO FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY DOWNPOURS. A FEW STORMS MAY BECOME SEVERE BY LATE AFTERNOON... ESPECIALLY NEAR THE SEABREEZES. MOVEMENT OF STORMS WILL GENERALLY BE TO THE NORTHEAST AT 5 TO 10 MPH. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:13 PM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 26, 5:26 PM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 26, 6:05 PM EST | Special Marine Warning | JAX | 85 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.